MAUDE Adverse Event Report: OSCOR INC. TB 5F TEMPORARY BIPOLAR PACING LEAD; ELECTRODE, PACEMAKER, TEMPORARY

OSCOR INC. TB 5F TEMPORARY BIPOLAR PACING LEAD; ELECTRODE, PACEMAKER, TEMPORARY
Model Number 020005
Medical Device Problem Code No Pacing (3268)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available-evaluation in progress.
 
Event or Problem Description
The tb was placed on (b)(6) 2016.Stimulation was possible after electrode placement.Then broke off after a few hours.Have tried to reposition the electrode, but this did not give any improvement.The patient was then implanted with a permanent pacemaker.No permanent health damage occurred for the patient.With the oscor device was combined a pace 100.
 
Additional Manufacturer Narrative
The device was in use for treatment.A review of the device history record (dhr) was conducted and there were no manufacturing rejects or anomalies of this type recorded in the device history records.The device passed all in-process and qa final inspection steps before shipping to the customer.A complaint review of the reported lot found no additional reports.One 5f unshrouded temporary bipolar pacing lead was received back from the customer along with a non-oscor introducer sheath and contamination guard.There were no other accessories.No visible blood was found anywhere on the lead.The insulation was not cut, abraded or detached.The black and the red connectors were pulled away from their respective wires, leaving the shrink tubing exposed and the inner wires broken.The broken inner wires were confirmed via x-ray.The lead did not exhibit electrical activity when tested with a multi-meter.It is unknown if an extension cable was used or if the connectors were inserted directly into the external pacemaker.Returned device analysis reveals one 5f temporary bipolar pacing lead that incurred extensive physical damage in the field.Due to the condition in which the lead was received it is believed that this device may have been subjected to excessive forces and/or excessive manipulation in the field causing the red and black connector wires to fracture underneath the insulation.No manufacturing defects were found during analysis.Per tb lead inspection procedure temporary lead final inspection, the leads are inspected visually and tested for electrical continuity 100 percent by qa prior to shipping to the customer.The instructions for use (ifu) informs the user: avoid kinking or bending the lead to minimize the risk of damage to internal wires.Avoid subjecting the device to unusual stresses.A capa was previously opened to investigate the root cause and to implement corrective action to prevent recurrence of this issue.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.The following section was corrected: device manufacture date is 02/15/2016.

Brand Name
TB 5F TEMPORARY BIPOLAR PACING LEAD
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
OSCOR INC.
3816 de soto blvd.
palm harbor FL 34683 1816
MDR Report Key6229409
Report Number1035166-2016-00197
Device Sequence Number141846
Product Code LDF
UDI-Device Identifier00836559009733
UDI-Public00836559009733
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K861403
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/01/2019
Device Model Number020005
Device Catalogue Number020005
Device Lot NumberDP-04422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/30/2016
Supplement Date Received by Manufacturer03/17/2017
Initial Report FDA Received Date01/06/2017
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PACE 100; PACE 100